Teachers, parents, and doctors have recommended adding fish to our diets for basic health reasons. Studies now suggest that eating fish reduces the chances of suffering Alzheimer’s. According to the study conducted by researchers at the Rush University Medical Center in Chicago and published…
Are you really allergic to penicillin?
When you are ill and all the other drugs have failed, your doctor may give you penicillin. A few shots and even the worst infection will disappear. But what if you don’t feel better? What if you start to have other symptoms shortly after the first dose of penicillin? Then you might be allergic to this antibiotic, and you have to search for another treatment. Here is how to know if you are really allergic to penicillin:
- You start to have symptoms one hour or more after taking the dose of penicillin. If you feel nausea immediately, most probably you don’t have an allergy to penicillin but it is just a symptom of your illness. It takes time for the drug to be absorbed into your system.
- You have a skin rash or severe itching – not just a simple itch you might feel from a mosquito, but more of an ‘all over’ itch. Your entire body might feel itchy and you can develop a skin rash, especially on your arms and back. In this case, stop the treatment immediately and see a doctor. Allergies can be extremely dangerous if they are not treated in time.
- Runny nose and watery eyes are symptoms of the allergy, but these are also symptoms of a cold. If you feel abdominal cramps, nausea, dizziness, or you have troubles breathing, then you will know that you are experiencing an allergic reaction.
- In severe cases, people who have an allergy to penicillin can develop anaphylaxis; in this case you will experience a drop in your blood pressure, weak or rapid pulse or loss of consciousness. Make sure that you keep in touch with your doctor and that you don’t take any treatment without his consent.